Oklahoma, 2016Damaging Wind in Oklahoma, August 25, 2016
August 25, 2016 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed along a weak frontal boundary during the afternoon and evening of the 25th. The strongest storms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a weak frontal boundary during the afternoon and evening of the 25th. The strongest storms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 25, 1:32 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 25, 1:32 PM CST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
232 PM CDT THU AUG 25 2016
.DISCUSSION...
Surface front currently stretches from eastern KS into
southwestern OK...with an unstable and weakly capped atmosphere
located across our region. Have seen isolated weak convection
develop earlier in the terrain areas and most recently near the
frontal boundary across northern OK. Convection will eventually
expand in coverage from eastern KS into the TX panhandle...with
areas northwest of I-44 having the best chances of seeing late
afternoon/evening storms. A strong/severe storm will be
possible...along with a few spots of locally heavy rainfall.
The weak front will likely lift back north of the area by
Friday...but still could see widely scattered areas of
showers/thunderstorms as weak impulses traverse the region in the
southwesterly flow aloft.
Mid-level flow weakens over the weekend and into next week as the
main belt of westerlies lifts north. Expect an extended period of
near seasonal temperatures with mainly diurnal chances of showers
and thunderstorms.
Still plenty of model uncertainty concerning potential track of
tropical system into the Gulf of Mexico next week. Stay tuned.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 92 72 93 / 30 30 20 30
FSM 74 91 72 92 / 20 50 20 30
MLC 72 90 70 92 / 20 40 20 30
BVO 69 91 68 92 / 50 30 20 20
FYV 69 86 67 88 / 20 50 20 30
BYV 70 85 68 88 / 30 50 20 30
MKO 72 90 70 91 / 20 40 20 30
MIO 70 89 69 91 / 30 50 20 30
F10 72 89 71 91 / 20 30 20 30
HHW 73 89 71 92 / 10 50 20 30
&&
.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&
SHORT TERM...05
LONG TERM....18
Hazardous weather outlook, Aug 25, 4:10 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT THU AUG 25 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 PM CDT THU AUG 25 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING ACROSS PARTS OF NORTHEAST OKLAHOMA NEAR A SLOW MOVING
FRONTAL BOUNDARY. AN ISOLATED SEVERE STORM WILL REMAIN
POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
CONCERN. A COMPLEX OF SHOWERS AND STORMS ORGANIZING TO OUR WEST
MAY MOVE INTO MAINLY NORTHEAST OKLAHOMA LATER TONIGHT...WITH
LOCALLY HEAVY RAINFALL BEING THE MAIN CONCERN BY THAT TIME.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN BE POSSIBLE ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY AND SATURDAY AS A
SERIES OF WEAK UPPER WAVES LIFT NORTH OUT OF TEXAS.
SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE SUNDAY THROUGH MUCH
OF NEXT WEEK AS A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE.
THUNDERSTORM DEVELOPMENT NEXT WEEK WILL MAINLY BE CONFINED TO THE
AFTERNOON HOURS IN ASSOCIATION WITH PEAK HEATING.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 25, 3:35 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT THU AUG 25 2016
OKZ054-055-252200-
WASHINGTON OK-OSAGE OK-
435 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 500 PM CDT...
AT 435 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
AVANT...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARNSDALL... RAMONA...
OCHELATA... AVANT...
VERA... WOLCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3643 9582 3642 9585 3642 9600 3639 9600
3634 9620 3651 9629 3668 9596
TIME...MOT...LOC 2135Z 245DEG 17KT 3646 9616Special weather statement, Aug 25, 4:59 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT THU AUG 25 2016
OKZ057-058-252330-
CRAIG OK-OTTAWA OK-
559 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA AND CENTRAL CRAIG COUNTIES
UNTIL 630 PM CDT...
AT 559 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
WHITE OAK...MOVING EAST AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MIAMI... VINITA...
FAIRLAND... AFTON...
BLUEJACKET... WYANDOTTE...
NARCISSA... WHITE OAK...
OTTAWA... PYRAMID CORNERS...
CENTRAILIA... TWIN BRIDGES STATE PARK...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 285 AND 315.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3695 9476 3669 9468 3667 9485 3667 9500
3665 9500 3660 9536 3678 9541
TIME...MOT...LOC 2259Z 256DEG 46KT 3672 9530Thunderstorm Wind, Rogers
- When
- August 25, 5:45 PM CST
- Where
- Rogers County, Claremore
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 36.320, -95.600
Strong thunderstorm wind damaged the roof of a business, snapped numerous large tree limbs, and snapped a power pole.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, August 25 to 26, 20161 death · 8 injured · 2 events
- Heat in Tennessee, August 25, 20161 death · 1 event
- Rip Current in Texas, August 25, 20161 death · 1 event
- Flash Flooding and Hail in Missouri, August 25 to 26, 2016$9,000 · 1 in hail · 18 events
- Damaging Winds in New York, August 25, 2016$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Oklahoma, August 25, 2016$3,000 · 1.75 in hail · 15 events
- Hail in Texas, August 25, 20162.5 in hail · 5 events
- Flash Flooding in Louisiana, August 25, 20164 events
- Flooding in Kansas, August 25 to 27, 20163 events
- Heavy Rain in Arizona, August 25, 20162 events
- Waterspout in Gulf of Mexico, August 25, 20162 events
- Hail in Texas, August 25, 20161.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651678.